Format

Send to

Choose Destination
Ann Med Interne (Paris). 2000 Oct;151 Suppl B:B16-9.

[Intoxications by hallucinogenic mushrooms].

[Article in French]

Author information

1
Centre Anti-Poison, Centre d'Evaluation et d'Information sur la Pharmacod├ępendance, CHU, 29, avenue Mar├ęchal-de-Lattre-de-Tassigny, CO n degrees 34, 54035 Nancy Cedex.

Abstract

In the context of excessive use of natural or synthetic psychoactive substances, with stimulating, psychedelic and hallucinogenic effects, an increase, if not a recurrence, in consumption of Psilocybe semilanceata has been observed in France over some fifteen years. Psilocybin and psilocin are the active compounds, responsible for the hallucinogenic effects and are a part of the substance group, derived from tryptamine and characterized by an indole nucleus. We report a clinical case observed in an emergency unit and review the historical, epidemiological and pharmacological data now available for these intoxications. Of particular interests in hallucinogenic mushroom abuse are: increased consumption in the context of youth cultural and entertainment movements; possible difficulties in the diagnosis in emergency conditions; possibility of severe and fatal complications.

PMID:
11104939
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center